MAUDE Adverse Event Report: BIOWAVE CORPORATION BIOWAVE NONINVASIVE ELECTRODES; BWEN01-B

BIOWAVE CORPORATION BIOWAVE NONINVASIVE ELECTRODES; BWEN01-B
Lot Number 328671
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Blister (4537)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon reviewing the photographs of the electrodes, it is evident that the wire of the electrode has been pulled out, resulting in the exposure of the metal/wire part.This exposed section came into direct contact with the patient's skin, causing a blister.Additionally, the electrodes exhibit significant signs of wear and tear.The hydrogel layer appears very thin, exposing the underlying electrode.When the power button is pressed on all devices, a continuous 1-volt signal is sent to the pads and returned to the device to ensure a complete circuit and verify that the treatment is ready to commence.Typically, most individuals cannot perceive the sensation of a 1-volt signal with noninvasive pads.However, some may feel a slight tingling sensation, which is not a shock.In this case, the patient experienced a shock because defective electrodes were used with the device.Therefore, it is concluded that the actual issue lies with the electrodes themselves.
 
Event or Problem Description
The patient got burns on his left hip; patient said he was lying down on a side with his hip up in the air; skin was clean, and the electrodes were sticky.He said he didn't move during the treatment; the unit was placed on the table.A few seconds before the full treatment was done unit flashed triangle.He had stimulation at 50% for the whole treatment.
 
Additional Manufacturer Narrative
The device is waiting to be shipped by customer.Once biowave receives the device associated with this injury, we will carry out further investigation to narrow down the root cause.
 
Event or Problem Description

Brand Name
BIOWAVE NONINVASIVE ELECTRODES
Common Device Name
BWEN01-B
Manufacturer (Section D)
BIOWAVE CORPORATION
3 brook st
norwalk CT 06851
Manufacturer Contact
nuvati koppusetty
3 brook st
norwalk, CT 06851
MDR Report Key19377079
Report Number3004558433-2024-00005
Device Sequence Number12646862
Product Code GXY
UDI-Device Identifier00859911006089
UDI-Public00859911006089
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K152437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/27/2025
Device Lot Number328671
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer04/17/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale